View Full Version : How dangerous is strattera?


noradd
02-28-14, 03:48 PM
I'm thinking about trying strattera but I worry about side effects.
I read it can cause suicidality. This sounds scary.

I'm also not sure could strattera be combined with another antidepressant ssri?

And does it cause withdrawal when you want to get off it?

Piper30
02-28-14, 11:46 PM
Have you read the side effects list for IB Prophen? Tylenol? They are not much better. All of our meds especially Stims have pretty long list of side effects. If you are really worried about the suicide thoughts is there a family member or friend you can tell you are starting the medication and ask to keep an eye on you? Possibly keep a journal so any thoughts getting darker are written down and you can show your doctor the journal.

As far as being combined it depends on the med. Which one is it?

Withdrawals ... any medication you take for a long period of time can cause you some sort of withdrawal. Even taking Tylenol for months can cause you to have symptoms when stopping. As with any medication if you plan to stop consult our doctor and slowly get off the medication which will reduce withdrawals. If there is still a problem with some symptoms there are medications you can be given to help you through it. As long as you are slowly coming off though you should be ok. NEVER stop a medication (especially like that or an ssri) cold turkey.

Raye
03-01-14, 06:18 AM
Imo there are usually the risks of side effects on meds
I never had any bad ones, just made me tired.

but if you are concerned, i would talk to a professional.

noradd
03-08-14, 04:36 PM
I'm just scared that taking strattera could make me worse.
I mean these are powerful drugs. I dont know if trying out many drugs
hoping to find something which works is good or dangerous cause the more stuff you take the more messed up the brain could become.

thecloak
03-13-14, 02:39 PM
Noradd,

These are drugs, they do have side effects, some of them can be very strong, but it's not a controlled substance - it's not like a strange batch of brown acid from who knows where.. I'm very new to strattera but in the few days, my life, mood, and small interactions with people have become MUCH better.

So far, i couldn't be more impressed with what this drug has allowed me to by myself. Good luck!

Best,

noradd
03-14-14, 04:05 PM
Hello,
can you describe a bit more how long you've been on it and how high your dose is and what benefits you feel from strattera? That would be interesting.

thecloak
03-15-14, 02:10 PM
It's only been a week so i feel that i am a poor representative of this noradd. I would need to give it more time..

I started on 25MG, the first 3 days were not fun. With the doctors support i am now on 40MG.. It's feeling a little bit strong, but nothing uncomfortable.. You can see my journal in this forum.. The benefits were the ability to relax, feel focused and make non-impulsive decisions. There's quite a few side effects with this drug.. makes me very nervous as well.. good luck to you!

noradd
03-17-14, 09:47 PM
This sounds a bit scary to me. Do you think that the side effects will go away after a while? Cause I dont want to feel even more nervous than I already am.